whitfields ointment and PEP
Apr 8, 2012
Would using whitfields ointment (benzoic acid and salicyclic acid) as a topical ointment for rash, be absorbed through the skin into the blood and reduce effectiveness of PEP (aspen lamzid)?
Response from Dr. Young
Thanks for posting.
Drug interactions can affect HIV medications. So, it's good to make sure of this possibility before mixing medications and supplements (especially if there's no benefit to the supplement). A good place to start is the HIV-Druginteractions website.
To your question, the answer's no. In general topical medications don't interact with HIV meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Muscle Ache An Early Sign Of HIV?
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
- Can Chlamydia Cause White Cell In Urine?
- Pathophysiology Of Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.